0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Article |

Minocycline-Induced Rash in an 18-Year-Old Patient

Peter S. Karofsky, MD; Gary P. Williams, MD
Arch Pediatr Adolesc Med. 1995;149(2):217-218. doi:10.1001/archpedi.1995.02170140099020.
Text Size: A A A
Published online

The term purpura describes hemorrhage into mucous membranes or skin. The differential diagnosis of purpura is extensive and includes platelet disorders, platelet deficiency, clotting problems, injury, bacterial embolization, and vasculitis.

We present an 18-year-old patient in whom a purpuriclike rash developed while taking minocycline hydrochloride. The discoloration of her skin was secondary to hyperpigmentation that masqueraded as purpura.

Patient Report.  An 18-year-old woman presented to her college clinic with "bruises" on her thighs, shins, and ankles. Except for the rash, she was asymptomatic. She had been in good health and had not noted easy bruising. She recalled no antecedent trauma, fever, lethargy, respiratory illness, arthralgia, or limb pain. At the time the rash was noted, she was receiving weekly allergy injections, using cromolyn sodium and albuterol sulfate inhalers for asthma, and was using nasal steroids for allergic rhinitis. She also was taking 100-mg minocycline hydrochloride capsules twice a day for

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

* * SCHEDULED MAINTENANCE * *

Our websites may be periodically unavailable between midnight and 04:00 ET Thursday, July 10th, for regularly scheduled maintenance.

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();